MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5530-G-411
Medical Device Problem Codes Degraded (1153); Unstable (1667); Naturally Worn (2988)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 02/08/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Instability and poly wear.
 
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Additional Manufacturer Narrative
Reported event.An event regarding instability involving a triathlon insert was reported.The event was confirmed through clinician review of the provided medical records.Method & results.-product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-medical records received and evaluation: a review of the provided medical records by a clinical consultant stated the following comment: i had the opportunity to review the additional information including the product inquiry summary, an operative report , implant record, x-ray report and an office note.The event description from the product inquiry summary states: instability and poly wear i can glean from these reports is that the patient had a cemented triathalon knee.X-rays revealed poly wear medially and that this knee was revised.It is confirmed that the patient had a revision surgery related to tibial insert polyethylene insert wear.The root cause of this issue cannot be established by the limited documentation provided.Should additional information become available i would be happy to further this assessment.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusion: a review of the provided medical records by a clinical consultant stated the following comment: i have had the opportunity to review the additional information including the product inquiry summary, an operative report , implant record, x-ray report and an office note.The event description from the product inquiry summary states: instability and poly wear i can glean from these reports is that the patient had a cemented triathalon knee.X-rays revealed poly wear medially and that this knee was revised.It is confirmed that the patient had a revision surgery related to tibial insert polyethylene insert wear.The root cause of this issue cannot be established by the limited documentation provided.Should additional information become available i would be happy to further this assessment.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Instability and poly wear.
 
Event or Problem Description
Instability and poly wear.
 
Additional Manufacturer Narrative
Reported event: an event regarding inst:ability and wear involving a triathlon insert was reported.The wear event was confirmed through clinician review of the provided medical records and evaluation of the returned device.Instability was not confirmed.Method & results: product evaluation and results: visual inspection: visual inspection of the returned device indicated that the insert is worn.The damage present on the posterior portion was consistent with delamination and material loss.The damage on the articulating surface of the insert is consistent with burnishing, scratching, and third body indentations; which are common damage modes of uhmwpe.The yellow discoloration observed on the tibial insert is consistent with the absorption of synovial fluid by the device.-clinician review: a review of the provided medical records by a clinical consultant stated the following: "i have had the opportunity to review the additional information related to including the product inquiry summary, an operative report , implant record, x-ray report and an office note.The event description from the product inquiry summary states: instability and poly wear what i can glean from these reports is that the patient had a cemented triathalon knee.X-rays revealed poly wear medially and that this knee was revised.It is confirmed that the patient had a revision surgery related to tibial insert polyethylene insert wear.The root cause of this issue cannot be established by the limited documentation provided." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: it was reported that the patient was revised due to instability and wear.Visual inspection of the returned device indicated that the insert is worn.The damage present on the posterior portion was consistent with delamination and material loss.The damage on the articulating surface of the insert is consistent with burnishing, scratching, and third body indentations; which are common damage modes of uhmwpe.The yellow discoloration observed on the tibial insert is consistent with the absorption of synovial fluid by the device.A review of the provided medical records by a clinical consultant stated the following: "i have had the opportunity to review the additional information related to including the product inquiry summary, an operative report , implant record, x-ray report and an office note.The event description from the product inquiry summary states: instability and poly wear.What i can glean from these reports is that the patient had a cemented triathalon knee.X-rays revealed poly wear medially and that this knee was revised.It is confirmed that the patient had a revision surgery related to tibial insert polyethylene insert wear.The root cause of this issue cannot be established by the limited documentation provided." no further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON CR X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13692047
Report Number0002249697-2022-00346
Device Sequence Number5009604
Product Code MBH
UDI-Device Identifier07613327050486
UDI-Public07613327050486
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2015
Device Model Number5530-G-411
Device Catalogue Number5530-G-411
Device Lot NumberMJLP81
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/14/2022
Supplement Date Received by Manufacturer06/24/2022
11/29/2022
Initial Report FDA Received Date03/08/2022
Supplement Report FDA Received Date07/20/2022
12/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age74 YR
Patient SexFemale
Patient Weight74 KG